Alert archive / West Virginia / Areal Flood Warnings in 2021
Areal Flood Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this areal flood warning at Mar 2, 2021, 9:34 AM EST for Mercer County, West Virginia. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2021, 9:34 AM EST (14:34 UTC)
- Expired
- Mar 2, 2021, 11:30 AM EST
- In force
- 116 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623
WGUS41 KRNK 021434
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Blacksburg VA
Issued by National Weather Service Raleigh NC
934 AM EST Tue Mar 2 2021
WVC055-021630-
/O.NEW.KRNK.FA.W.0006.210302T1434Z-210302T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mercer WV-
934 AM EST Tue Mar 2 2021
The National Weather Service in Blacksburg has issued a
* Flood Warning for Small Streams in...
Mercer County in southeastern West Virginia...
* Until 1130 AM EST.
* At 934 AM EST, The Bluestone River is in minor flood at
Spanishburg, with water impacting the lowest portions of Route 19
near Spanishburg. This river and area creeks should be within
their banks by later this morning.
Some locations that will experience flooding include...
Princeton, Camp Creek, Spanishburg, Kegley and Dunns.
This includes the following streams and drainages...
Beaver Branch, Bluestone River, Pocosin Fork, Glade Branch, Camp
Creek, Rich Creek, Brush Creek, Middleton Fork, Blacklick Creek
and Mountain Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3757 8117 3751 8120 3747 8125 3742 8127
3736 8131 3733 8131 3731 8131 3729 8129
3727 8120 3727 8117 3732 8095 3735 8092
3738 8090 3740 8090 3743 8091 3746 8093
3747 8097 3754 8106 3756 8109
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this areal flood warning went out at Mar 2, 5:25 AM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Mar 2, 5:25 AM EST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
525 AM EST Tue Mar 2 2021
.SYNOPSIS...
Area of high pressure will build southeast across our area today
into tonight, while low pressure moves across the Gulf Coast
states and off the southeast coast by Wednesday. Another high
pressure system follows from the Great Lakes into Thursday
night. Low pressure moves across the southern U.S. Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 155 AM EST Tuesday...
Lingering river flooding in Southeast WV, otherwise a quiet
weather day with southern stream system glancing by tonight....
Rivers remain in flood across southeast WV mainly in
Greenbrier/Summers/ and Mercer County. Latest trends and
forecasts indicate most should fall below flood stage by late
this morning.
Area of high pressure across the Ohio Valley pushes east into
Virginia this evening. Southern stream system moves from the Red
River Valley of Texas to the Gulf Coast states during this same
time, then to the GA coast by dawn Wednesday. Models continue to
trend south with precip, and cut pops to slight chance mainly
along/south of U.S. 421/U.S 158 in North Carolina or south of
Jefferson, NC to Yanceyville. Temperatures will be close to freezing
late tonight and soundings suggest a light wintry mix but given that
the majority of the precip will south of our forecast area, no
accumulations are anticipated.
Today expect a shield of high clouds over Southern VA into NC to
slip further south with most seeing sunshine. The high to our
northwest will keep us slightly below normal for highs, with mid to
upper 40s west, to upper 40s to lower 50s east.
Lows tonight range from the mid 20s to around 30 areawide, coldest
in the Greenbrier Valley.
Forecast confidence is above average this period.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 135 AM EST Tuesday...
A low pressure system will pass to the south on Wednesday, and gusty
winds should follow for Thursday.
The models are still trending further southward with the moisture on
Wednesday from a low pressure system crossing over Georgia and South
Carolina. Even the ECMWF that has been on the northern edge of the
model guidance has shifted southward to where it leaves Virginia and
West Virginia completely dry. So, probabilities have been decreased
to where just a slight chance of precipitation remains up to the
NC/VA border. The precipitation could be a light wintry mix at the
start of Wednesday morning that quickly changes over to just rain as
temperatures increase well above freezing. Unless the models shift
and turn back northward, it is possible that our entire CWA could
stay dry on Wednesday.
Highs for Wednesday have been increased to account for the drier
progression with less clouds and more sunshine likely. Once the low
pressure system exits offshore, a decent pressure gradient sets up
over the Mid Atlantic with low pressure deepening out in the
Atlantic Ocean and high pressure arriving from the Great Lakes.
Winds will become gusty starting Wednesday evening and peak by
Thursday with gusts up to 35 MPH possible along the ridgetops. High
pressure should settle overhead by Thursday night, which will allow
the winds to relax. By Friday, a deep upper level trough will reside
over the Northeast, while a shortwave trough in the southern stream
dives toward the Gulf Coast. The resultant low pressure system from
this shortwave trough will allow moisture and clouds to stream
northward on Friday night, but the precipitation may stay out of the
northwest North Carolina mountains if the models hold firm in
keeping this system too far south.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 135 AM EST Tuesday...
Aside from a low pressure system passing to the south on Saturday,
dry weather should persist throughout this period.
A low pressure system will pass over Florida on Saturday, but some
moisture and clouds will stream northward toward the Mid Atlantic
during the day. The precipitation appears to stay south of the
northwest North Carolina mountains based on the latest model
guidance. It is worth mentioning that a lot of systems in this
portion of the forecast have ended up tracking further north than
what the models say. Nevertheless, this system will depart off the
East Coast by Saturday evening and allow another period of gusty
northwest winds during Saturday night into Sunday. High pressure
should arrive on Sunday night and maintain control through Monday.
Southerly flow could commence on Tuesday, which will allow moisture
to creep northward toward the Appalachian Mountains.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 524 AM EST Tuesday...
Aviation concerns will be low this period with high clouds in
place. Expect mainly few-sct 2-3kft clouds across BLF but not
expecting it to become broken.
VFR conditions will prevail for the entire 24 hour TAF period.
Forecast confidence is moderate to high.
Extended Aviation Discussion...
A quick moving low pressure system moving across the
southeastern U.S. Wednesday and Wednesday night may bring MVFR
clouds toward DAN but model trends further south lead to less
confidence in this and precip chances. Afterwards, some upslope
MVFR clouds possible Wed night-Thu morning across the BLF-LWB
corridor, then VFR. Another southern stream system may impact us
Saturday with sub-VFR but confidence is low for now.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...PW
LONG TERM...PW
AVIATION...VFJ/WPHazardous weather outlook, Mar 2, 3:13 AM EST, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 313 AM EST Tue Mar 2 2021 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-030815- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 313 AM EST Tue Mar 2 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:04 AM EST | Areal Flood Warning | RNK | Greenbrier | 8 hr |
Nearby
Areal Flood Warnings in West Virginia, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.